Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 24, 2013, 11:25 AM CDT for Daviess County, Henderson County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2013, 11:25 AM CDT (16:25 UTC)
- Expired
- Jun 24, 2013, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 10:52 AM CDT, 33 minutes earlier.
Area forecast discussion, Jun 24, 10:52 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1052 AM CDT MON JUN 24 2013 .MESOSCALE DISCUSSION... ISSUED AT 1052 CDT MON JUN 24 2013 IR AND VISIBILE SATELLITE...AS WELL AS KVWX RADAR IMAGERY SUGGEST A SMALL MESOSCALE VORTEX/SMALL SCALE TROUGH OVER SOUTHWEST INDIANA NEAR KEVV BETWEEN 14Z-15Z. THIS FEATURE SHOULD ENGAGE ENOUGH LIFT TO SUPPORT LOCALIZED UPDRAFTS CAPABLE OF PRODUCING SMALL HAIL /POSSIBLY UP TO NICKLE SIZE/ ALONG AND TO THE EAST AND SOUTHEAST OF THE VORTEX...LEADING INTO THE REMAINDER OF SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY THIS MORNING. ALSO...GIVEN THE SLOW MOVEMENT OF THIS FEATURE /LESS THAN 12 KNOTS/...AND PRECIPITABLE WATER VALUES AROUND TWO INCHES...WOULD NOT BE SURPRISED TO SEE MINIMUM HOURLY RAINFALL VALUES BETWEEN 0.80 AND 1.10 INCHES IN THE HEAVIER RAINFALL CORES. WITH THIS IN MIND...ADDED A MENTION OF SMALL HAIL/HEAVY RAIN TO THE HIGHEST POP CATEGORY AREA FOR THE REMAINDER OF THE MORNING AND INTO THE EARLY AFTERNOON MAINLY FOR HEAVY RAIN. FURTHER TO THE WEST...THETA-E CONVERGENCE OVER SOUTHEAST MO SHOULD CONTINUE TO EVOLVE IN THE WEEK CONVERGENT FLOW...JUST EAST OF THE SOUTHEAST MO FOOTHILLS. SURFACE BASED INSTABILITY WILL REMAIN HIGH...SO ANTICIPATE SOME ISOLATED DEVELOPMENT DURING THE AFTERNOON OVER THE SOUTHEAST MISSOURI FOOTHILL INTO SOUTHWEST ILLINOIS...MAINLY WEST OF INTERSTATE 57. AM ALSO CONCERNED WITH DIFFERENTIAL HEATING AND AN INSTABILITY GRADIENT WEST OF THE CURRENT CONVECTION THIS AFTERNOON...WITH WEAK SURFACE CONVERGENCE LEADING TO AT LEAST SOME RENEWED...BUT BRIEF DEVELOPMENT FROM THE LAND BETWEEN THE LAKES NORTHWARD TO THE CONFLUENCE OF THE OHIO/WABASH RIVER...WEST OF THE CURRENT CONVECTIVE ACTIVITY THIS MORNING. THE 3KM HRRR AND 4KM NAM-WRF /NMM VERSION/ SEEM TO PICK UP ON THESE FEATURES AND SO TRIED TO ADJUST ACCORDINGLY. AN URBAN AND SMALL STREAM FLOOD ADVISORY WILL LIKELY BE POSTED FOR THOSE COUNTIES ALONG AND EITHER SIDE OF THE MCV THIS MORNING AND INTO THE EARLY AFTERNOON TO ACCOUNT FOR THE EFFICIENT RAINFALL WITH THE STRONGER THUNDERSTORM CORES. && .UPDATE... ISSUED AT 643 AM CDT MON JUN 24 2013 UPDATED AVIATION DISCUSSION FOR 12Z TAFS. && .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) ISSUED AT 354 AM CDT MON JUN 24 2013 WEAK FLOW PATTERN WILL PERSIST ACROSS MUCH OF THE SOUTHERN AND EASTERN U.S. THROUGH MID WEEK. AS A RESULT...MUCH OF THE LOCAL WEATHER PATTERN WILL BE DRIVEN BY MESOSCALE INFLUENCES TYPICALLY NOT HANDLED WELL BY OPERATIONAL MODELS. THE MAIN INFLUENCE TODAY APPEARS TO BE AN MCV CURRENTLY DRIVING CONVECTIVE ACTIVITY OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. THE LATEST NAM AND HRW- WRF RUNS APPEAR TO HAVE THE BEST HANDLE ON THIS FEATURE. FOLLOWING THIS GUIDANCE...THE BEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS TODAY APPEARS TO BE OVER THE EASTERN HALF OF THE AREA...ESPECIALLY SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WESTERN KENTUCKY...AS THE MCV SLOWLY WORKS ITS WAY EAST ACROSS THE AREA. WILL MAINTAIN THE POTENTIAL FOR ISOLATED MAINLY DIURNALLY DRIVEN STORMS ELSEWHERE. MOST MODELS ARE IN AGREEMENT THAT THE CHANCE FOR THUNDERSTORMS SHOULD DROP OFF CONSIDERABLY TONIGHT THROUGH TUESDAY NIGHT WITH NO SUBSTANTIAL FOCUSING MECHANISM. BETTER CHANCES FOR ISOLATED ACTIVITY SHOULD BE CONFINED TO EASTERN AREAS AGAIN ON TUESDAY. IT WILL REMAIN VERY WARM AND HUMID THROUGH THE NEAR TERM...WITH LOWS IN THE LOWER 70S AND HIGHS IN THE LOWER 90S. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 354 AM CDT MON JUN 24 2013 THE MODELS CONTINUE TO ADVERTISE WHAT HAS BEEN FORECAST FOR A FEW DAYS NOW. A SIGNIFICANT MID LEVEL HIGH CENTER OVER THE INTERMOUNTAIN WEST WILL BECOME ESTABLISHED...WHILE A TROF OVER THE NE/ERN U.S. MORPHS INTO A CLOSED LOW FEATURE AROUND THE GREAT LAKES REGION BY THE WEEKEND ENHANCING THE TROF ALL THE WAY TO THE GULF COAST. THIS WILL PLACE US IN AN UNSETTLED NW FLOW REGIME ALOFT WITH A SOMEWHAT ILL DEFINED SURFACE PRESSURE PATTERN...THAT SHOULD CONTAIN MORE THAN ONE SUBTLE WIND SHIFT UNTIL FRIDAY NIGHT WHEN THE FINAL ONE SHOULD MOVE THROUGH ONCE THE TROF DEEPENS ENOUGH. PRECIP CHANCES NOT REAL CLEAR CUT IN THIS FLOW PATTERN. HARD TO RULE OUT GIVEN THE TIME OF YEAR AND UNSETTLED NATURE TO THE FLOW. GIVEN TIMING ISSUES AND MODEL VARIANCE WHICH IS YIELDING LOW CONFIDENCE...WILL KEEP POPS IN CHECK AND LOW FOR NOW. THERE IS STILL SOME PERSISTENCE WITH RESPECT TO LATE WEDNESDAY INTO WEDNESDAY NIGHT...IN THAT THERE MAY BE A CONVECTIVE SYSTEM THAT WILL AFFECT THE AREA. TEMPS ARE A BLEND OF ECMWF LONG RANGE MOS / GFS MOS AND HPC GUIDANCE. && .AVIATION... ISSUED AT 643 AM CDT MON JUN 24 2013 A MESOSCALE VORTEX WILL CONTINUE TO TOUCH OFF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AT KEVV AND KOWB THROUGH MID MORNING...WITH DRY CONDITIONS ELSEWHERE. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP IN THE HEAT OF THE DAY JUST ABOUT ANYWHERE...BUT LOW CONFIDENCE PRECLUDES MENTION IN TAFS AT THIS POINT. VFR CONDITIONS WILL OTHERWISE PREVAIL. EXPECT SOUTHERLY WINDS AOB 10 KNOTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && MESOSCALE...SMITH SHORT TERM...RJP LONG TERM...CN AVIATION...RJP
Hazardous weather outlook, Jun 24, 4:19 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 419 AM CDT MON JUN 24 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 419 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PROGRESS EAST ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND THE PENNYRILE REGION OF WESTERN KENTUCKY EARLY THIS MORNING. LOCALLY HEAVY RAIN IS THE MAIN CONCERN WITH THESE STORMS. LATER TODAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION. LOCALLY HEAVY RAIN IS THE MAIN CONCERN...BUT A FEW STRONG STORMS CAPABLE OF GUSTY WIND AND SMALL HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST OVER MAINLY SOUTHWEST INDIANA AND WESTERN KENTUCKY ON TUESDAY...THEN AREAWIDE WEDNESDAY THROUGH FRIDAY. THE BEST CHANCES WILL BE WEDNESDAY AFTERNOON INTO THURSDAY...WHEN A FEW STRONG STORMS WILL BE POSSIBLE. TORRENTIAL RAINS AND FREQUENT LIGHTNING WILL BE THE PRIMARY CONCERNS WITH ANY THUNDERSTORMS THROUGH THE WEEK. HEAT AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES NEAR 100 OVER MUCH OF THE AREA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 24, 9:51 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
951 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL 5 W EVANSVILLE 37.98N 87.64W
06/24/2013 E0.88 INCH VANDERBURGH IN PUBLIC
NICKEL-SIZED HAIL REPORTED AT UNIVERSITY OF SOUTHERN
INDIANA CAMPUS.
&&
DRSSpecial weather statement, Jun 24, 10:04 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1004 AM CDT MON JUN 24 2013 INZ087-241545- WARRICK IN- 1004 AM CDT MON JUN 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WARRICK COUNTY IN SOUTHWEST INDIANA UNTIL 1045 AM CDT... AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTH OF CHANDLER...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE LIKELY WITH THESE STORMS..ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. RAINFALL AMOUNTS IN EXCESS OF AN INCH IN AN HOUR MAY CAUSE PONDING OF WATER ON ROADS...AS WELL AS FILL UP SMALL DITCHES AND CREEKS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CHANDLER...BOONVILLE...FOLSOMVILLE AND TENNYSON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:57 AM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Hopkins, McLean, Muhlenberg, Webster | 4 hr |
| Jun 24, 11:13 AM CDT | Flash Flood Warning | PAH | Hopkins, Muhlenberg, Webster | 4 hr |
| Jun 23, 8:29 PM CDT | Areal Flood Advisory | PAH | Franklin, Jackson, Jefferson, Perry, Williamson | 2 hr |
| Jun 24, 3:14 AM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Saline, Williamson | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.